Alert archive / Indiana / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 119, NWS Indianapolis, IN
NWS Indianapolis, IN issued this severe thunderstorm warning at Aug 26, 2014, 2:41 PM EDT for 4 counties in Indiana. It was in force for 49 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 26, 2014, 2:41 PM EDT (18:41 UTC)
- Expired
- Aug 26, 2014, 3:30 PM EDT
- In force
- 49 min
- Issued by
- NWS Indianapolis, IN
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Carroll County, IN, Clinton County, IN, Howard County, IN, Tippecanoe County, IN
The radar
The Indianapolis radar (KIND), 107 km from the middle of the area, began a volume at 18:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 26, 3:26 PM EDT | TSTM WND DMG | Delphi, IN | TREE FELL ON SHOP BUILDING. TIME ESTIMATED. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 25 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 6.7 hours before the alert went out and 167 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2288 J/kg
- Mixed-layer CIN
- -84 J/kg
- Mixed-layer LCL
- 1037 m above ground
- 0-6 km bulk shear
- 1 kt
- 0-1 km storm-relative helicity
- -50 m²/s²
- 0-3 km storm-relative helicity
- 26 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
100
WUUS53 KIND 261841
SVRIND
INC015-023-067-157-261930-
/O.NEW.KIND.SV.W.0119.140826T1841Z-140826T1930Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
241 PM EDT TUE AUG 26 2014
THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CARROLL COUNTY IN NORTH CENTRAL INDIANA...
NORTHWESTERN CLINTON COUNTY IN CENTRAL INDIANA...
NORTHWESTERN HOWARD COUNTY IN CENTRAL INDIANA...
NORTHERN TIPPECANOE COUNTY IN WEST CENTRAL INDIANA...
* UNTIL 330 PM EDT
* AT 238 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 12 MILES NORTHEAST OF MONTICELLO TO BROOKSTON...AND
MOVING EAST AT 20 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
DELPHI...YEOMAN...BATTLE GROUND...CAMDEN...ROSSVILLE...FLORA AND
BURLINGTON.
THIS INCLUDES INTERSTATE 65 BETWEEN MILE MARKERS 174 AND 184.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!
&&
LAT...LON 4074 8653 4070 8652 4070 8638 4057 8637
4056 8630 4039 8639 4047 8709 4048 8710
4051 8710 4055 8710 4057 8707 4057 8678
4066 8678 4067 8676 4073 8676 4074 8675
TIME...MOT...LOC 1841Z 270DEG 17KT 4085 8655 4054 8690
HAIL...1.00IN
WIND...60MPH
$$
LEE/KOCH2 follow-up statements
726
WWUS53 KIND 261856
SVSIND
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
256 PM EDT TUE AUG 26 2014
INC015-023-067-157-261930-
/O.CON.KIND.SV.W.0119.000000T0000Z-140826T1930Z/
TIPPECANOE IN-HOWARD IN-CARROLL IN-CLINTON IN-
256 PM EDT TUE AUG 26 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHWESTERN
CLINTON...CARROLL...NORTHWESTERN HOWARD AND NORTHERN TIPPECANOE
COUNTIES UNTIL 330 PM EDT...
AT 254 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 7 MILES WEST OF LOGANSPORT TO LAFAYETTE...AND MOVING
EAST AT 20 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
DELPHI...CAMDEN...FLORA...ROSSVILLE AND BURLINGTON.
THIS INCLUDES INTERSTATE 65 BETWEEN MILE MARKERS 174 AND 184.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!
&&
LAT...LON 4074 8653 4070 8652 4070 8638 4057 8637
4056 8630 4039 8639 4047 8709 4048 8710
4051 8710 4055 8710 4057 8707 4057 8678
4066 8678 4067 8676 4073 8676 4074 8675
TIME...MOT...LOC 1856Z 270DEG 17KT 4075 8649 4044 8684
HAIL...1.00IN
WIND...60MPH
$$
LEE/KOCH090
WWUS53 KIND 261908
SVSIND
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
308 PM EDT TUE AUG 26 2014
INC015-023-067-157-261930-
/O.CON.KIND.SV.W.0119.000000T0000Z-140826T1930Z/
TIPPECANOE IN-HOWARD IN-CARROLL IN-CLINTON IN-
308 PM EDT TUE AUG 26 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHWESTERN
CLINTON...CARROLL...NORTHWESTERN HOWARD AND NORTHERN TIPPECANOE
COUNTIES UNTIL 330 PM EDT...
AT 306 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 7 MILES SOUTHWEST OF LOGANSPORT TO 8 MILES SOUTHEAST
OF LAFAYETTE...AND MOVING EAST AT 20 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
FLORA...ROSSVILLE AND BURLINGTON.
THIS INCLUDES INTERSTATE 65 BETWEEN MILE MARKERS 174 AND 184.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!
&&
LAT...LON 4074 8653 4070 8652 4070 8638 4057 8637
4056 8630 4039 8639 4047 8709 4048 8710
4051 8710 4055 8710 4057 8707 4057 8678
4066 8678 4067 8676 4073 8676 4074 8675
TIME...MOT...LOC 1908Z 270DEG 17KT 4070 8645 4035 8674
HAIL...1.00IN
WIND...60MPH
$$
LEE/50What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 26, 1:45 PM EDT, 56 minutes earlier.
Area forecast discussion, Aug 26, 1:45 PM EDT, 56 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE INDIANAPOLIS IN 145 PM EDT TUE AUG 26 2014 .UPDATE... THE LONG TERM SECTION HAS BEEN UPDATED BELOW. && .SYNOPSIS... ISSUED AT 225 AM EDT TUE AUG 26 2014 A VERY WARM AND HUMID AIR MASS WILL REMAIN IN PLACE OVER CENTRAL INDIANA THE NEXT FEW DAYS. THIS IN COMBINATION WITH A SLOWLY MOVING COLD FRONT FRONT THE NORTH MAY RESULT IN SHOWERS AND THUNDERSTORMS EACH DAY. LATE THIS WEEK A FRONTAL BOUNDARY IS EXPECTED TO BE LINGERING ACROSS CENTRAL INDIANA THROUGH THE LABOR DAY WEEKEND. ALTHOUGH THE FRONTAL BOUNDARY WILL COOL TEMPERATURE BACK TOWARD SEASONAL NORMALS...IT WILL KEEP CHANCES FOR SHOWERS AND THUNDERSTORMS IN THE FORECAST EACH DAY THROUGH THE HOLIDAY WEEKEND. && .NEAR TERM /REST OF TODAY/... ISSUED AT 959 AM EDT TUE AUG 26 2014 SATELLITE AND OBSERVATIONS SHOW ALTOCUMULUS CASTELLANUS ACROSS THE AREA SHOWING SOME MID LEVEL INSTABILITY. RADAR SHOWS SHOWERS POPPING UP IN THIS AREA IN MADISON COUNTY. MEANWHILE SCATTERED THUNDERSTORMS CONTINUE TO DEVELOP ACROSS NORTHERN INDIANA. HAVE EXPANDED SLIGHT CHANCE POPS SOUTH THIS MORNING TO ACCOUNT FOR THE SHOWERS POPPING UP. OTHERWISE MADE NO SIGNIFICANT CHANGES TO POPS AT THIS TIME AS NORTHERN FORECAST AREA STILL LOOKS TO HAVE BEST CHANCES FOR STORMS TODAY. STORM PREDICTION CENTER HAS PLACED OUR AREA IN A SEE TEXT SO WILL CONTINUE TO WATCH DEVELOPMENT CLOSELY. FOR NOW HAVE MADE NO SIGNIFICANT CHANGES TO TEMPERATURES BUT WILL WATCH TO SEE IF THEY NEED ADJUSTED DUE TO ANY PRECIPITATION. PREVIOUS DISCUSSION FOLLOWS... SURFACE ANALYSIS EARLY THIS MORNING SHOWS HIGH PRESSURE IN PLACE OVER THE APPALACHIANS. A WEAK COLD FRONT WAS FOUND ACROSS CENTRAL WISCONSIN...STRETCHING SW ACROSS SE IOWA TO CENTRAL KANSAS. LIGHT EASTERLY FLOW WAS IN PLACE ACROSS CENTRAL INDIANA...HOWEVER...EARLIER CONVECTION HAS LEFT SEVERAL BOUNDARIES LINGERING ACROSS THE FORECAST AREA LATE TONIGHT. DEW POINTS ACROSS THE AREA REMAINED VERY MOIST...HOLDING IN THE MIDDLE AND UPPER 60S. MAIN FORECAST CHALLENGE TODAY WILL BE POPS. GFS DEPICTS THE RIDGE WITHIN THE UPPER FLOW SAGGING SOUTHWARD TOWARD AND ALLOWING THE FLOW ALOFT TO BECOME A BIT MORE ZONAL TO NWERLY DURING THE COURSE OF THE DAY. BEST AREA FOR CONVECTIVE DEVELOPMENT WILL BE TO THE NORTHWEST...ALONG THE FRONTAL BOUNDARY...HOWEVER AS WE SAW ON MONDAY PROPAGATION SUGGESTS THAT ANY CONVECTION THAT DEVELOPS MAY HAVE THE ABILITY TO PROPAGATE SE INTO OUR MOISTURE RICH AIR AND CONDITIONALLY UNSTABLE AIR. FORECAST SOUNDINGS ALSO SHOW CONVECTIVE TEMPERATURES NEAR 90...WHICH WE FINALLY REACHED...AND PLENTY OF CAPE WITH VALUES OVER 2500 J/KG. THUS WILL INCLUDE LOW CHCS FOR POPS THIS AFTERNOON...WITH BEST POPS FOUND ACROSS THE NORTHERN PARTS OF THE FORECAST AREA...CLOSEST TO THE LIKELY PROPAGATION AREA FROM CONVECTION UPSTREAM. WITH A SIMILAR AIR MASS IN PLACE ACROSS THE FORECAST AREA TODAY WILL TREND TOWARD PERSISTENCE FOR HIGHS. && .SHORT TERM /TONIGHT THROUGH THURSDAY NIGHT/... ISSUED AT 225 AM EDT TUE AUG 26 2014 GFS AND NAM DEPICT THE UPPER FLOW BECOMING MORE NORTHWESTERLY DURING THIS PERIOD...ALLOWING SEVERAL SHORT WAVE TO PUSH OUT OF THE UPPER MIDWEST TOWARD CENTRAL INDIANA. MEANWHILE AT THE SURFACE...THE FRONTAL BOUNDARY PREVIOUSLY MENTIONED WILL ALSO SAG SOUTHWARD TO NORTHERN INDIANA BY WEDNESDAY...AND THEN STALL ACROSS CENTRAL INDIANA ON THURSDAY. FORECAST SOUNDINGS THROUGH THURSDAY SHOW LITTLE IN THE WAY OF CHANGE AS THEY REMAIN MOIST THROUGH THURSDAY WITH REACHABLE CONVECTIVE TEMPERATURES AND CAPE AVAILABLE. CONFIDENCE REMAINS LOW IN ANY SPECIFIC SHORT WAVE THROUGH THURSDAY...HOWEVER PLENTY OF INGREDIENTS REMAIN CONSTANT THROUGH THE PERIOD. THOSE INGREDIENTS BEING...THE VERY MOIST AIR MASS...DAYTIME HEATING LEADING TO INSTABILITY AND THE BREAKDOWN OF THE RIDGE AND SAGGING COLD FRONT TOWARD CENTRAL INDIANA. THUS WILL NEED TO CONTINUE DAILY POPS THROUGH THURSDAY NIGHT...FOCUSING HIGHEST POPS DURING THE MAX HEATING HOURS OF THE AFTERNOON AND EVENING. OVERALL...TEMPERATURES WILL COOL SLIGHTLY THROUGH THE PERIOD AS THE FRONTAL BOUNDARY TO THE NORTH SLOWLY SAGS SOUTHWARD ACROSS THE FORECAST AREA. WILL TREND LOWS AT OR ABOVE GUIDANCE GIVEN THE MOIST DEW POINTS AND MINIMAL ADVECTION. AS FOR HIGHS WILL TREND WARMER THAN GUIDANCE ALSO. && .LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/... ISSUED AT 145 PM EDT TUE AUG 26 2014 MAIN FOCUS REGARDING THE LONG TERM FORECAST WILL BE ON POPS AS ENSEMBLES AND DETERMINISTIC MODELS CONTINUE TO ADVERTISE AN UPPER TROUGH LIFTING NORTHEAST ACROSS THE LOWER GREAT LAKES ON SUNDAY FOLLOWED BY ANOTHER TROUGH ACROSS ROUGHLY THE SAME AREA IN THE TUESDAY TO WEDNESDAY TIME FRAME. MEANWHILE...LIGHT SOUTHERLY FLOW FLOW WILL DOMINATE AT THE LOWER LEVELS WHICH SHOULD KEEP IT WARM AND HUMID. REGIONAL BLEND TEMPERATURES REFLECT THIS WELL WITH NORMAL TO SLIGHTLY ABOVE NORMAL TEMPERATURES FOR MOST OF THE PERIOD. && .AVIATION /DISCUSSION FOR THE 261800Z TAF ISSUANCE/... ISSUED AT 1220 PM EDT TUE AUG 26 2014 SCATTERED AFTERNOON AND EVENING THUNDERSTORMS EXPECTED IN THE VICINITY OF IND AND LAF AS A COLD FRONT SLIDES SOUTHEAST TO CENTRAL INDIANA THIS AFTERNOON OR TONIGHT BEFORE STALLING. CONFIDENCE ON EXACTLY WHERE IT WILL STALL IS LOW AND THUS CONFIDENCE IN WIND DIRECTION. HOWEVER...WINDS WILL BE LESS THAN 10 KNOTS AWAY FROM STORMS ANYWAY. FLYING CONDITIONS SHOULD BE VFR WITH ONLY SCATTERED AFTERNOON VFR CU AT BEST EXCEPT MVFR OR WORSE IN HEAVIER THUNDERSTORMS. CONFIDENCE IS ONLY HIGH ENOUGH FOR VCTS AT IND AND LAF THROUGH TONIGHT. THUNDERSTORM COVERAGE SHOULD INCREASE A BIT WEDNESDAY AFTERNOON WITH CHANCES ALSO AT HUF AND BMG. HOWEVER...WILL GO WITH VCTS BEING NEAR 24 HOURS OUT. FOG WILL DEPEND ON THE DEGREE OF CONVECTIVE DEBRIS TONIGHT. FOR NOW WILL JUST GO WITH A PERIOD OF OVERNIGHT MVFR AND ADJUST AS THE TIME GETS CLOSER. && .IND WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...PUMA NEAR TERM...PUMA/50 SHORT TERM...PUMA LONG TERM....MK AVIATION...MK VISIT US AT HTTP://WWW.WEATHER.GOV/IND FOLLOW US ON FACEBOOK...TWITTER AND YOUTUBE AT: WWW.FACEBOOK.COM/NWSINDIANAPOLIS WWW.TWITTER.COM/NWSINDIANAPOLIS WWW.YOUTUBE.COM/NWSINDIANAPOLIS
Hazardous weather outlook, Aug 26, 3:57 AM EDT, 10 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE INDIANAPOLIS IN 357 AM EDT TUE AUG 26 2014 INZ021-028>031-035>049-051>057-060>065-067>072-270800- CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY- BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE- PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN- JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW- DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS- 357 AM EDT TUE AUG 26 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...TODAY AND TONIGHT. OUTLOOK: ISOLATED THUNDERSTORMS. HAZARDS: LIGHTNING...GUSTY WINDS...SMALL HAIL...BRIEF DOWNPOURS. TIMING: THUNDERSTORMS ENDING LATE THIS EVENING. DISCUSSION: THUNDERSTORMS ARE POSSIBLE THROUGH MIDNIGHT AHEAD OF AN APPROACHING COLD FRONT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. OUTLOOK: THUNDERSTORMS ARE POSSIBLE TUESDAY THROUGH SUNDAY. WHILE WIDESPREAD SEVERE STORMS ARE NOT EXPECTED...HEAVY RAIN AND LIGHTNING WILL BE CONCERNS WITH ANY THUNDERSTORM. DISCUSSION: A COLD FRONT WILL MOVE INTO THE AREA MID WEEK AND REMAIN IN THE REGION INTO THE WEEKEND. THIS WILL KEEP THE THREAT FOR SHOWERS AND THUNDERSTORMS AROUND THROUGH THE PERIOD. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE) PUMA
The office that day
Everything else NWS Indianapolis, IN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 25, 9:39 PM EDT | Special Weather Statement | IND | Fountain, Montgomery | 51 min |
| Aug 26, 3:04 PM EDT | Special Weather Statement | IND | Clinton | 26 min |
| Aug 26, 3:25 PM EDT | Severe Thunderstorm Warning | IND | Boone, Carroll, Clinton, Howard, Tippecanoe, Tipton | 40 min |
| Aug 26, 5:07 PM EDT | Special Weather Statement | IND | Parke, Vermillion | 53 min |
Nearby
Severe Thunderstorm Warnings in Indiana, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.